Tuesday, March 04, 2008



RE-THINKING COLD TURKEY

Guess my body figured out it wasn't getting any more of the good drugs and decided to rebel. Here are the common symptoms of Paxil withdrawal, and let's just say I've got a good 90% of them, fortunately NOT feeling depressed or panicky! So, I'll return after I am able to write cohesive sentences again!

Love, love and more love, dear readers!


- intense insomnia
- extraordinarily vivid dreams
- extreme confusion during waking hours
- intense fear of losing your sanity
-steady feeling of existing outside of reality as you know it (referred to as depersonalization at times)
-memory and concentration problems
- Panic Attacks (even if you never had one before)
- severe mood swings, esp. heightened irritability / anger.
- suicidal thoughts (in extreme cases)
- an unconventional dizziness/ vertigo
- the feeling of shocks, similar to mild electric one, running the length of your body
- an unsteady gait
- slurred speech
- headaches
- profuse sweating, esp. at night
- muscle cramps
- blurred vision
- breaking out in tears.
- hypersensitivity to motion, sounds, smells.
- decreased appetite
- nausea
- abdominal cramping, diarrhea
- loss of appetite
- chills/ hot flashes

12 comments:

Jenny said...

Well I hope you are okay. Maybe weaning would be better.

Eileen said...

Sending love.
Talk to your doctor, he can help reduce the withdrawl symtoms, and make getting off less painful (and much safer). I once experience electrical zapping from going off paxil the wrong way. It was a bit unsettling.
Take care.
XOXOXOXO

Terry Whitaker said...

Wow! I have been weaning myself off the Effexor. I thought the panic attacks and insomnia were related to my business problems--now I realize it may be the drug!!

Michelle O'Neil said...

Carrie I'm so sorry you are suffering.

Yes, HT says tapering would have been better.

You will get through this. You are one tough cookie. Hang in.

Love.

La La said...

I say go back on the meds but by all means continue practicing the positive meditations. And, then when you've internalized the meditations, wean yourself with the help of doctor. That's just my two cents. Keep in mind I don't really know shit! (and from that last comment, you can tell I've not yet internalized my own positive meditations. Hmmmm.)

Sending you lots and lots and lots of love.

marge said...

Thinking of you. Please be careful. We love you. Yes, weaning is definately a much better way. Cold turkey is not good for your health. Love you.

riversgrace said...

Carrie, I had severe symptoms when I went off Paxil and I tapered. They say it's harder to get off than heroine. Hard to imagine unless you've been through it. Tapering is a good idea....just be sure to balance going back on with going off.

In any case, another interesting thing to track...how it all works with thought and emotion and chemistry.

shauna said...

You know your body best. Hope you start feeling better soon.

grammer said...

carrie, sorry to hear you're body's aching for the drug. you may have to go halfway up the on-ramp again to really get off, more slowly next time. the tapering is standard procedure. good luck with this next phase, and please be careful.. xo tg

Jess said...

I have no kind of expertise on this matter, but take good care of yourself and ask for help if you need it!

Big love.

Robin said...

We took weeks and weeks to get my son weaned off the Paxil. Take your time.

Go Mama said...

Jeez, you're ambitious. Take it easy. SEnding love and self-care.